Alert archive / Nevada / Flash Flood Warnings in 2014
Flash Flood Warning 30, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 16, 2014, 2:12 PM PDT for Clark County, Nevada. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2014, 2:12 PM PDT (21:12 UTC)
- Expired
- Jul 16, 2014, 4:15 PM PDT
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Clark County, NV
The radar
The Las Vegas radar (KESX), 88 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.2 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3103 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
717
WGUS55 KVEF 162112
FFWVEF
NVC003-162315-
/O.NEW.KVEF.FF.W.0030.140716T2112Z-140716T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
212 PM PDT WED JUL 16 2014
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL CLARK COUNTY IN SOUTHERN NEVADA...
* UNTIL 415 PM PDT
* AT 208 PM PDT...THE PUBLIC REPORTED FLASH FLOODING FROM A
THUNDERSTORM NEAR THE RAINBOW CANYON SUBDIVISION AND FLETCHER VIEW
CAMPGROUND...OR NEAR MT. CHARLESTON. PUBLIC REPORTED 2-6 INCHES OF
WATER WAS FLOWING IN THE RAINBOW CANYON SUBDIVISION. THE STORM
PRODUCING FLASH FLOODING WAS NEARLY STATIONARY.
* LOCATIONS IMPACTED INCLUDE...
KYLE CANYON ROAD NEAR MOUNT CHARLESTON...
RAINBOW CANYON SUBDIVISION...
FLETCHER VIEW CAMPGROUND AND KYLE CANYON CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAIN IS FALLING ON THE CARPENTER 1 BURN AREA. WATER LEVELS
WILL RISE VERY RAPIDLY...LEADING TO MUD AND DEBRIS FLOWS IN AND
DOWNSTREAM OF THE BURN AREA.
&&
LAT...LON 3628 11561 3628 11556 3630 11546 3626 11545
3622 11559 3623 11565 3627 11565
$$
WOLCOTT2 follow-up statements
245
WGUS75 KVEF 162220
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
320 PM PDT WED JUL 16 2014
NVC003-162315-
/O.CON.KVEF.FF.W.0030.000000T0000Z-140716T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
320 PM PDT WED JUL 16 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM PDT FOR WEST
CENTRAL CLARK COUNTY...
AT 312 PM PDT...THE PUBLIC REPORTED FLASH FLOODING NEAR THE RAINBOW
CANYON SUBDIVISION. WATER WAS BEGINNING TO RECEDE IN THE AREA...BUT
IS STILL FLOWING AT THIS TIME. WATER MAY CONTINUE TO FLOW DOWN
HARRIS SPRINGS CANYON FOR THE NEXT HOUR. IN ADDITION TO THIS
WARNING...A FLOOD ADVISORY IS ALSO IN EFFECT DOWNSTREAM INTO THE
NORTHWEST LAS VEGAS VALLEY. WATER MAY EVENTUALLY FLOW ON TO THE
ROADS SUCH AS THE INTERSECTION OF GRAND TETON AND BUFFALO.
LOCATIONS IMPACTED INCLUDE...
RAINBOW CANYON SUBDIVISION...
FLETCHER VIEW CAMPGROUND...
PORTION OF HARRIS SPRINGS CANYON IN THE CARPENTER 1 BURN SCAR...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAIN FELL ON PORTIONS OF THE CARPENTER 1 BURN AREA. WATER
LEVELS CAN RISE VERY RAPIDLY...LEADING TO MUD AND DEBRIS FLOWS IN
AND DOWNSTREAM OF THE BURN AREA.
&&
LAT...LON 3628 11561 3628 11556 3630 11546 3626 11545
3622 11559 3623 11565 3627 11565
$$
WOLCOTT941
WGUS75 KVEF 162309
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
409 PM PDT WED JUL 16 2014
NVC003-162316-
/O.EXP.KVEF.FF.W.0030.000000T0000Z-140716T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
409 PM PDT WED JUL 16 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 415 PM PDT FOR WEST CENTRAL
CLARK COUNTY...
RAIN HAS ENDED OVER THE CARPENTER 1 BURN SCAR. THE THREAT OF NEW
FLOODING IN RAINBOW CANYON HAS ENDED AND THE FLASH FLOOD WARNING
WILL BE ALLOWED TO EXPIRE ON TIME. WATER MAY STILL BE FLOWING IN
NORMALLY DRY WASHES AND STREAMS. IN ADDITION A FLOOD ADVISORY
REMAINS IN EFFECT FOR THIS AREA AS WELL AS THE NORTHWESTERN CORNER
OF THE LAS VEGAS VALLEY.
LAT...LON 3628 11561 3628 11556 3630 11546 3626 11545
3622 11559 3623 11565 3627 11565
$$
WOLCOTTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 1:43 PM PDT, 29 minutes earlier.
Area forecast discussion, Jul 16, 1:43 PM PDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 143 PM PDT WED JUL 16 2014 .SYNOPSIS...DRIER AIR WILL CONTINUE TO FILTER INTO THE AREA DURING THE REST OF THE WEEK. ISOLATED THUNDERSTORMS WILL STILL BE POSSIBLE ACROSS MAINLY THE SOUTHERN GREAT BASIN WHILE THE MOJAVE DESERT REMAINS DRY. HOT AND DRY CONDITIONS ARE EXPECTED FOR THE BEGINNING OF NEXT WEEK. && .SHORT TERM...THROUGH SATURDAY NIGHT...ISOLATED THUNDERSTORMS HAVE BEEN FORMING ABOUT WHERE EXPECTED...OVER THE SPRING MOUNTAINS AND ACROSS THE NORTHERN CWA WHERE AN AREA OF DEFORMATION WAS LOCATED ALONG WITH A BAND OF FAIRLY MOIST AND UNSTABLE AIR. THIS ACTIVITY SHOULD DECREASE DURING THE EVENING HOURS BUT THERE IS A SLIGHT POSSIBILITY OF SOMETHING OVERNIGHT IN ESMERALDA COUNTY AS THE MODELS GENERATE A WEAK VORT MAX AND BRING IN OVER THE RIDGE ACROSS THAT AREA. THE DEFORMATION ZONE WILL WEAKEN OVERNIGHT AND THURSDAY BUT THE MODELS CONTINUE TO INDICATE A BAND OF WEAK INSTABILITY AND CAPE FROM NORTHERN INYO COUNTY ACROSS THROUGH LINCOLN COUNTY THURSDAY AFTERNOON. I KEPT SLIGHT CHANCE TO CHANCE POPS ACROSS THIS AREA WITH DRY CONDITIONS OVER THE MOJAVE DESERT. THE AREA OF MOISTURE AND INSTABILITY WILL CONTINUE TO WEAKEN AND LIFT SLOWLY NORTH WITH THUNDERSTORM CHANCES LIMITED TO MAINLY THE FAR NORTHWEST AND NORTHEAST CORNERS OF THE FORECAST AREA FRIDAY AND SATURDAY. MEANWHILE...HIGH PRESSURE OVER THE SOUTHWEST U.S. WILL KEEP SEASONABLY HOT TEMPERATURES GOING THROUGH SATURDAY. .LONG TERM...SUNDAY THROUGH WEDNESDAY...AFTER AN ACTIVE START TO THE MONSOON IT LOOKS LIKE A RATHER QUIET PERIOD IS AHEAD AS THE FLOW TAKES A MORE SOUTHWESTERLY ORIENTATION...SHUNTING THE BEST MOISTURE AND INSTABILITY FURTHER EAST. LATEST ECMWF AND CANADIAN MODELS BEGIN TO CREEP MOISTURE BACK INTO MOHAVE COUNTY TUESDAY AND WEDNESDAY WHILE THE GFS DEVELOPS A RATHER BROAD AND DRY SOUTHWESTERLY FLOW IN RESPONSE TO STRONG TROUGHING DIGGING ACROSS THE WEST COAST. GIVEN THE TIME OF YEAR AM INCLINED TO BELIEVE THE EC/CANADIAN SOLUTIONS AS TROUGHING OF THE MAGNITUDE THE GFS SUGGESTS WOULD BE SOMEWHAT ANOMALOUS. THEREFORE I SLOWLY RAMPED POPS UP IN MOHAVE COUNTY TUESDAY ONWARD. BUT NEVERTHELESS...AM NOT EXPECTING ANY BIG SURGES IN MONSOONAL MOISTURE FOR THE FORESEEABLE SEVEN DAYS AHEAD. AS FOR TEMPERATURES...GIVEN THE MOSTLY DRY CONDITIONS EXPECTED AND STRENGTHENING HIGH PRESSURE BY MIDWEEK...TEMPERATURES WILL BE CREEPING UPWARDS FOR THE EXTENDED PERIOD. I TRENDED TEMPERATURES ABOVE GUIDANCE AS MAJOR MODELS AGREE IN BUILDING 595+ HEIGHTS ACROSS THE FOUR CORNERS. THIS WILL LEAD TO VERY HOT TEMPERATURES RISING SEVERAL DEGREES ABOVE NORMAL. && .AVIATION...FOR MCCARRAN...SOUTH/SOUTHWEST WINDS AROUND 10 KTS EXPECTED LATE THIS AFTERNOON THROUGH TONIGHT BECOMING LIGHT AND VARIABLE THURSDAY MORNING. ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING OVER THE SPRING MOUNTAINS AND SHEEP RANGE AND IN THE BEATTY...MORMON MESA AND PEACH SPRINGS CORRIDORS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED MAINLY FROM THE SOUTHERN SIERRA...ACROSS CENTRAL NEVADA AND NORTHWEST ARIZONA TODAY WITH GUSTY OUTFLOW WINDS POSSIBLE. AWAY FROM THUNDERSTORM INFLUENCES...WINDS WILL MAINLY BE SOUTHWEST 5-15 KTS. && .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT EXPECTED THROUGH THE REST OF THIS WEEK. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && SHORT TERM/AVIATION...HARRISON LONG TERM...OUTLER FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
In the hours before
Local storm report, Jul 16, 2:05 PM PDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
205 PM PDT WED JUL 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 PM FLASH FLOOD 2 SSW MT. CHARLESTON 36.26N 115.63W
07/16/2014 CLARK NV PUBLIC
WATER FLOWING DOWN RAINBOW CANYON. DEPTH OF WATER 2 TO 6
INCHES.
&&
JHThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 1:46 PM PDT | Areal Flood Advisory | VEF | Clark | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.